MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One.021" guidewire and 21g needle were received for product evaluation.No other components were returned.After decontamination, the returned components were subjected to visual analysis.The distal "floppy" end of the guidewire appeared partially uncoiled.The core material was intact but at least one of the coils appeared to have been sheared off the core causing the uncoiling.The distal tip of the coils had a blunt appearance.The needle was inspected under microscopy for any damage.No damage was noted to the needle.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu rfin0073 states, "when using metal needle cannula do not withdraw the guidewire back into the cannula as shearing of the guidewire may result." there is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.However, past complaint history has found shearing, similar to what was found on the returned device, can occur from the user withdrawing the guidewire through the needle.
 
Event or Problem Description
The user facility reported the wire broke and came apart going through needle.The estimated blood loss was less than 250 cc.The procedure was successful and the patient was reported to be fine.Additional information was received on january 24, 2018.There were no other devices or equipment used with the ik kit.The broken wire was retrieved.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7251130
Report Number1118880-2018-00002
Device Sequence Number158364
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberVK23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1